Alert archive / Nebraska / High Wind Warnings in 2020
High Wind Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Nov 8, 2020, 3:24 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Nov 8, 2020, 7:00 AM CST. It was in force for 8 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2020, 3:24 AM CST (09:24 UTC)
- In effect from
- Nov 8, 2020, 7:00 AM CST
- Expired
- Nov 8, 2020, 3:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 8:44 AM CST | NON-TSTM WND GST 52 | 4 Se Eddyville, NE | PWS STATION KNESUMNE4. |
| Nov 8, 9:15 AM CST | NON-TSTM WND GST 50 | 2 Wnw Bertrand, NE | PWS STATION KNEBERTR10. |
| Nov 8, 9:24 AM CST | NON-TSTM WND GST 60 | 8 S Kearney, NE | PWS STATION KNEAXTEL10. |
| Nov 8, 9:33 AM CST | NON-TSTM WND GST 57 | 5 Ssw Odessa, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 9:39 AM CST | NON-TSTM WND GST 63 | Waco, NE | |
| Nov 8, 9:46 AM CST | NON-TSTM WND GST 57 | 3 Ese Kearney, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 9:54 AM CST | NON-TSTM WND GST 58 | 3 Sse Bradshaw, NE | |
| Nov 8, 10:00 AM CST | NON-TSTM WND GST 53 | 2 E Polk, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:01 AM CST | NON-TSTM WND GST 50 | 1 W Heartwell, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:05 AM CST | NON-TSTM WND GST 58 | 1 N Nelson, NE | |
| Nov 8, 10:07 AM CST | NON-TSTM WND GST 56 | 2 Sse Davenport, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:09 AM CST | NON-TSTM WND GST 56 | 8 W Macon, NE | PWS STATION KNEHILDR8. |
| Nov 8, 10:16 AM CST | NON-TSTM WND GST 50 | 2 Ssw Harlan, KS | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:17 AM CST | NON-TSTM WND GST 59 | 3 Ese Juniata, NE | |
| Nov 8, 10:18 AM CST | NON-TSTM WND GST 50 | 4 N Riverdale, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:20 AM CST | NON-TSTM WND GST 54 | 3 Ene Heartwell, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:22 AM CST | NON-TSTM WND GST 50 | 4 Ssw Alda, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:24 AM CST | NON-TSTM WND GST 58 | 8 N Bellaire, KS | PWS STATION KKSLEBAN5. |
| Nov 8, 10:34 AM CST | NON-TSTM WND GST 50 | 1 N Oxford, NE | DAVIS WEAHERLINK STATION. |
| Nov 8, 10:35 AM CST | NON-TSTM WND GST 54 | 5 Nnw Oxford, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:40 AM CST | NON-TSTM WND GST 52 | 3 E Loomis, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:41 AM CST | NON-TSTM WND GST 52 | 5 Ene Kearney, NE | AWOS STATION KEAR KEARNEY AIRPORT. |
| Nov 8, 10:43 AM CST | NON-TSTM WND GST 51 | 1 Ssw Stockton, KS | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:45 AM CST | NON-TSTM WND GST 51 | 3 Ssw Aurora, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:49 AM CST | NON-TSTM WND GST 50 | Hunter, KS | PWS STATION KKSHUNTE4. |
| Nov 8, 10:53 AM CST | NON-TSTM WND GST 50 | 3 Nw Shickley, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:53 AM CST | NON-TSTM WND GST 51 | 12 E Woodruff, KS | DAVIS WEATHERLINK STATION. |
| Nov 8, 10:58 AM CST | NON-TSTM WND GST 54 | 1 W Trumbull, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:00 AM CST | NON-TSTM WND GST 50 | 6 Nnw Loup City, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:03 AM CST | NON-TSTM WND GST 58 | Doniphan, NE | |
| Nov 8, 11:04 AM CST | NON-TSTM WND GST 50 | 1 Ne Oak, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:04 AM CST | NON-TSTM WND GST 59 | 2 Sw Grand Island, NE | PWS STATION KNEGRAND49. |
| Nov 8, 11:07 AM CST | NON-TSTM WND GST 50 | 3 Sse Sutton, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:08 AM CST | NON-TSTM WND GST 55 | Grand Island Airport, NE | PEAK SOUTHERLY WIND GUSTS AT KGRI ON SUNDAY. |
| Nov 8, 11:12 AM CST | NON-TSTM WND GST 51 | 6 Wnw Hansen, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:18 AM CST | NON-TSTM WND GST 55 | Hastings Airport, NE | PEAK SOUTHERLY GUST AT KHSI ON SUNDAY. |
| Nov 8, 11:19 AM CST | NON-TSTM WND GST 64 | 2 Se Saint Paul, NE | PWS STATION KNECUSHI1. |
| Nov 8, 11:20 AM CST | NON-TSTM WND GST 50 | 6 Sw Ord, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:20 AM CST | NON-TSTM WND GST 53 | 2 S Doniphan, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:22 AM CST | NON-TSTM WND GST 55 | Ord Airport, NE | PEAK SOUTHERLY GUST AT KODX ON SUNDAY. |
| Nov 8, 11:25 AM CST | NON-TSTM WND GST 54 | 3 W Sumner, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:29 AM CST | NON-TSTM WND GST 54 | 2 Nw Inland, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:38 AM CST | NON-TSTM WND GST 53 | 3 E Strang, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:41 AM CST | NON-TSTM WND GST 51 | 4 N Shickley, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:45 AM CST | NON-TSTM WND GST 50 | Polk, NE | PWS STATION KNEPOLK1. |
| Nov 8, 11:46 AM CST | NON-TSTM WND GST 53 | 3 W York, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:55 AM CST | NON-TSTM WND GST 55 | 2 Wsw Kearney, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:58 AM CST | NON-TSTM WND GST 51 | 4 Nnw Strang, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 11:59 AM CST | NON-TSTM WND GST 55 | 5 Ssw Stockton, KS | DAVIS WEATHERLINK STATION. |
| Nov 8, 12:07 PM CST | NON-TSTM WND GST 57 | 2 Ene Fairmont, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 12:11 PM CST | NON-TSTM WND GST 50 | Ruskin, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 12:21 PM CST | NON-TSTM WND GST 59 | 1 N Nelson, NE | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 N NELSON. DAVIS WEATHERLINK STATION. |
| Nov 8, 12:33 PM CST | NON-TSTM WND GST 50 | 8 Nne Palmer, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 12:36 PM CST | NON-TSTM WND GST 51 | 1 Sse Davenport, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 12:41 PM CST | NON-TSTM WND GST 56 | 3 E Archer, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 12:43 PM CST | NON-TSTM WND GST 64 | Cawker City, KS | |
| Nov 8, 12:51 PM CST | NON-TSTM WND GST 50 | 1 Nne Davenport, NE | DAVIS WEATHERLINK STATION. |
| Nov 8, 1:15 PM CST | TSTM WND DMG | Benedict, NE | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 8, 1:53 PM CST | NON-TSTM WND GST 60 | 2 Se Saint Paul, NE | |
| Nov 8, 2:04 PM CST | NON-TSTM WND GST 50 | 2 N Glen Elder, KS | PWS STATION KKSGLENE5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2338 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS73 KGID 080924 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 324 AM CST Sun Nov 8 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081800- /O.UPG.KGID.HW.A.0003.201108T1300Z-201108T2100Z/ /O.NEW.KGID.HW.W.0006.201108T1300Z-201108T2100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 324 AM CST Sun Nov 8 2020 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts of around 55 mph expected. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...From 7 AM this morning to 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
2 follow-up statements
187 WWUS73 KGID 081742 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1142 AM CST Sun Nov 8 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 082100- /O.CON.KGID.HW.W.0006.000000T0000Z-201108T2100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 1142 AM CST Sun Nov 8 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts of around 55 mph expected. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...From 7 AM this morning to 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
029 WWUS73 KGID 082054 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 254 PM CST Sun Nov 8 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 082200- /O.EXP.KGID.HW.W.0006.000000T0000Z-201108T2100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 254 PM CST Sun Nov 8 2020 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Although it will remain windy into tonight, wind gusts to warning criteria are no longer expected. Therefore, the High Wind Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Nov 7, 11:33 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 7, 11:33 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1133 PM CST Sat Nov 7 2020
.DISCUSSION...(This evening through Saturday)
Issued at 333 PM CST Sat Nov 7 2020
Windy weather through the weekend, then turning wet and cooler
heading into next week.
The pattern aloft reflected an upper trough along the western conus
with southerly flow across the plains states ahead of the western system.
At the surface, low pressure will deepen over the Rockies/front
range tonight, maintaining a tight pressure gradient and keeping
winds steady/gusty through the overnight hours. Temps will be held
up by wind tonight, with lows forecast in the mid/upper 50s which
are closer to what we see for normal highs this time of year.
Winds aloft overnight and Sunday morning will be intense, in the 55-
65kt range at H85 and model forecast soundings suggest some of these
stronger winds may mix to the surface primarily during the first
part of the day before the surface gradient begins to relax in the
aftn/eve with an advancing surface trough. High resolution models
suggest wind gusts of at least 45 mph for the majority of the area
from mid to late morning with locally higher gusts around 55
mph...and given the potential for a period of intense wind gusts
have went ahead with a High Wind Watch for Sunday. The NAM is more
robust with low cloud cover around for Sunday compared to other
models and if we have more clouds, we may not see quite as intense
wind gusts...something to monitor.
In increasing lift in warm air advection, an approaching upper
jet streak and lead shortwave trough, some sprinkles or shower
development is possible toward 00Z Monday. Energy in the western
upper trough splits Sunday night with the northern closed low
lifting north from Montana into the southern Canadian provinces,
while the southern extent of the trough treks towards the four
corners region...with the upper system and associated cold front
crossing our region Monday/Tuesday...providing continued chances
for precipitation. Precip type Sunday night through the day on
Monday will remain liquid in the still warm airmass ahead of the
cold front and given presence of instability, a few thunderstorms
are possible. Our southeast cwa is in the SPC Day 3 marginal
convective outlook for Monday and will need to monitor potential
for some strong storms given presence of several hundred j/kg
instability and strong shear along/ahead of the cold front.
Cold air arrives Monday evening/night behind the cold front and
temperatures drop below freezing from west to east. The arrival of
cold air will bring a tricky/messy precip type due to a warm nose
aloft...leading to more of a wintry mix of freezing rain or sleet
for portions of our central and eastern counties, with more snow
vs freezing precip in our western/northern zones. The wintry mix
could lead to some light ice accumulations, so be sure to stay up
to date on the latest forecasts. For snow amounts, the current
forecast reflects amounts of 1" to 1.5" for areas generally
northwest of the tri-cities and amounts will continue to be
refined with updated forecasts.
The forecast dries out Tuesday night and remains dry through Friday
with an overall a cooler period, especially compared to our
recent warm spell. Precip chances return heading into next
weekend, focused mainly in our southern zones as a closed upper
low is expected to lift out across Oklahoma into Missouri.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday)
Issued at 1130 PM CST Sat Nov 7 2020
Strong winds at the surface are expected through the entire
period. They will be strongest during the morning and into the
afternoon. Early this morning there will be some low level wind
shear.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from 7 AM CST Sunday through Sunday afternoon
for NEZ039>041-046>049-060>064-072>077-082>087.
KS...High Wind Watch from 7 AM CST Sunday through Sunday afternoon
for KSZ005>007-017>019.
&&
DISCUSSION...Fay
AVIATION...JCBHazardous weather outlook, Nov 7, 5:32 PM CST, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 532 PM CST Sat Nov 7 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 532 PM CST Sat Nov 7 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong south winds will continue overnight with gusts to around 40 MPH possible at times. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A High Wind Watch is in effect on Sunday for strong south wind gusts around 55 mph. Sunday night and Monday, a few non-severe thunderstorms will be possible across portions the outlook area. Monday night into Tuesday, a wintry mix of freezing rain, sleet and snow is forecast, with light ice and snow accumulations possible. With the potential for wintry, weather early next week, be sure to stay up to date on the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
High Wind Warnings in Nebraska, 2020High Wind Warnings in Kansas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.